Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 96, NWS Atlanta, GA

April 2, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 4:49 AM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2009, 4:49 AM EDT (08:49 UTC)
Expired
Apr 2, 2009, 5:29 AM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Meriwether County, GA, Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 020849
SVRFFC
GAC145-199-263-293-020945-
/O.NEW.KFFC.SV.W.0096.090402T0849Z-090402T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
  UPSON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 545 AM EDT

* AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND   
   DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR PINE 
   MOUNTAIN...MOVING EAST NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
  SPRINGS...MANCHESTER...WOODLAND AND THOMASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3285 8494 3286 8485 3291 8483 3298 8447
      3298 8428 3275 8419 3270 8492
TIME...MOT...LOC 0848Z 257DEG 39KT 3281 8478

$$
3 follow-up statements
000 
WWUS52 KFFC 020901
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT THU APR 2 2009

GAC145-020911-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
HARRIS GA-
501 AM EDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRIS COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3298 8449 3298 8428 3281 8421 3278 8421
      3274 8468 3283 8468 3286 8474 3292 8475
TIME...MOT...LOC 0901Z 256DEG 29KT 3283 8466

$$

GAC199-263-293-020945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
TALBOT GA-UPSON GA-MERIWETHER GA-
501 AM EDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR SOUTHEASTERN MERIWETHER...UPSON AND NORTHERN TALBOT COUNTIES...

AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 2 MILES
WEST OF MANCHESTER...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...RALEIGH...WOODLAND...PLEASANT HILL...SPREWELL BLUFF
STATE PARK...BIG LAZER CREEK WMA...CREST...ROWLAND...SUNNYSIDE...
ATWATER...THOMASTON...HANNAHS MILL AND REDBONE CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3298 8449 3298 8428 3281 8421 3278 8421
      3274 8468 3283 8468 3286 8474 3292 8475
TIME...MOT...LOC 0901Z 256DEG 29KT 3283 8466

$$
000 
WWUS52 KFFC 020917
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT THU APR 2 2009

GAC199-020926-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
MERIWETHER GA-
517 AM EDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERIWETHER COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8453 3288 8450 3291 8451 3298 8444
      3298 8428 3281 8421 3278 8421 3275 8453
      3286 8454
TIME...MOT...LOC 0916Z 252DEG 52KT 3283 8445

$$

GAC263-293-020945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
TALBOT GA-UPSON GA-
517 AM EDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR UPSON AND NORTHEASTERN TALBOT COUNTIES...

AT 516 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR SPREWELL BLUFF STATE PARK...MOVING EAST 
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
LAZER CREEK WMA...CREST...ROWLAND...SUNNYSIDE...ATWATER...
THOMASTON...HANNAHS MILL AND REDBONE CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3286 8453 3288 8450 3291 8451 3298 8444
      3298 8428 3281 8421 3278 8421 3275 8453
      3286 8454
TIME...MOT...LOC 0916Z 252DEG 52KT 3283 8445

$$
000 
WWUS52 KFFC 020929
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT THU APR 2 2009

GAC263-293-020938-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
TALBOT GA-UPSON GA-
529 AM EDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR UPSON AND NORTHEASTERN TALBOT
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN
...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM AS IT MOVES OVER
UPSON COUNTY THROUGH 600 AM.

IF YOU SAW HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM 
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3286 8453 3288 8450 3291 8451 3298 8444
      3298 8428 3281 8421 3278 8421 3275 8453
      3286 8454
TIME...MOT...LOC 0928Z 252DEG 52KT 3288 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:38 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 2, 4:38 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 AM EDT THU APR 2 2009

.SHORT TERM /TODAY THROUGH SATURDAY/...
CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUMB EXTENDING FROM THE
CAROLINA COAST DOWN THROUGH GA AND INTO THE NORTHERN GULF. CURRENT
RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD IN
SOUTHERLY FLOW WITH A FEW STORMS GOING SEVERE ACROSS THE AREA.
STORMS THIS MORNING PRODUCING DIME TO NICKEL SIZE HAIL WITH SOME
GUSTY WINDS. THERE IS A WARM FRONT ACROSS SOUTH GA THAT IS MOVING
SLOWLY NORTHWARD WITH DEWPOINTS IN THE MID 60S MOVING INTO CENTRAL
GA. DEEPER MOISTURE WILL CONTINUE TO INCREASE ACROSS THE CWA TODAY AS
THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG LOW
PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. AT THE
SAME TIME MID TO UPPER LEVEL FLOW INCREASES AND SHEAR PROFILES
BECOME QUITE STRONG. FORECAST SOUNDINGS TOADY ARE IMPRESSIVE WITH
SHEAR/INSTABILITY INDICATIVE OF SUPERCELLS CAPABLE OF GENERATING
TORNADOES. THE BIGGEST THREATS TODAY LOOK TO BE VERY HEAVY
RAIN...LIGHTNING...AND LARGE HAIL. LOOKS LIKE THE HEAVIEST RAIN FALL
AMOUNTS WILL STAY SOUTH OF OUR AREA BUT STILL LOOKING FOR 1 TO 3
INCH TOTALS THROUGH FRI. MODELS SHOW THE LOW LIFTING INTO THE OHIO
VALLEY BY 12Z FRI WITH ITS ASSOCIATED FRONT MOVING OFF THE EASTERN
SEABOARD. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM FRI KEEPING
THE AREA PRECIPITATION FREE THROUGH SUN MORNING.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOW THIS RIDGE MOVING OFF THE SOUTHEAST U.S. COAST LATE
SATURDAY NIGHT AS A SECOND LOW PRESSURE MOVES EAST OUT OF THE
CENTRAL PLAINS. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES
NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z
MON. ITS COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT
WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND
INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHRA/TSRA BUT
NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. THE BIGGEST
THREAT FROM THIS NEXT SYSTEM WILL BE THE COLD AIR MASS THIS LOW
CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW
MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE
AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND
50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE
HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S.
TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED
THROUGH WED NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  54  67  40  75 /  70  60  10   5   5
ATLANTA         67  52  63  45  73 /  60  60   5   5   5
BLAIRSVILLE     63  51  57  37  73 /  60  80  20  10  10
CARTERSVILLE    69  52  60  39  73 /  60  80  20  10  10
COLUMBUS        68  57  70  45  79 /  60  60   5   5   5
GAINESVILLE     64  51  61  44  74 /  70  80  20  10  10
MACON           69  55  71  44  77 /  80  60   5   5   5
ROME            73  55  64  42  75 /  50  80  10  10  10
PEACHTREE CITY  68  53  64  36  75 /  60  60   5   5   5
VIDALIA         70  60  76  44  79 /  90  70  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Apr 1, 8:18 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT WED APR 1 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
818 PM EDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY ACROSS
CENTRAL GEORGIA.

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL DRIFT
NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...AND MAINLY SOUTH OF A LINE FROM COLUMBUS TO MACON TO
WARRENTON THIS EVENING...THEN SOUTH OF A LINE FROM ROME TO ATHENS
LATER TONIGHT.

.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS
EVENING ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY ALONG AND SOUTH
OF A COLUMBUS TO MACON TO WARRENTON LINE. THE AREA OF CONVECTION IS
EXPECTED TO GRADUALLY LIFT NORTHWARD LATER TONIGHT WITH THE FRONTAL
BOUNDARY. INSTABILITIES WILL REMAIN WEAK...WITH CAPE VALUES BETWEEN
100 TO 400 AND LIFTED INDEX VALUES NEAR ZERO TO MINUS ONE. ALSO...
VERY LITTLE WIND SHEAR WILL BE PRESENT...AND THEREFORE NO SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT...SOME OF WHICH COULD BE SEVERE. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE
REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 2, 1:43 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 AM EDT THU APR 2 2009

GAZ033-034-044-045-020630-
143 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 230 AM EDT...

AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS DEKALB...WESTERN GWINNETT AND NORTH FULTON COUNTIES
THROUGH 230 AM EDT.
Special weather statement, Apr 2, 2:28 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT THU APR 2 2009

GAZ023-034-020715-
228 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
GWINNETT AND SOUTH HALL COUNTIES UNTIL 315 AM EDT...

AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
GWINNETT AND SOUTH HALL COUNTIES THROUGH 315 AM EDT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 2, 3:50 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HAIL             ANTIOCH                 33.95N 85.16W
04/02/2009  E0.50 INCH       POLK               GA   FIRE DEPT/RESCUE

            LASTED FOR ABOUT 20 MINUTES.

0242 AM     HAIL             DULUTH                  34.00N 84.14W
04/02/2009  E0.88 INCH       GWINNETT           GA   PUBLIC

&&

17
Special weather statement, Apr 2, 3:54 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EDT THU APR 2 2009

GAZ061-062-074>076-020830-
354 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL
430 AM EDT...

AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINTON...MOVING EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTH WASHINGTON...NORTH JEFFERSON...GLASCOCK...SOUTH HANCOCK AND
WARREN COUNTIES THROUGH 430 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 3:57 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT THU APR 2 2009

GAZ067>069-020830-
357 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE AND
MERIWETHER COUNTIES UNTIL 430 AM EDT...

AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODBURY...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 430 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RALEIGH...HARRIS CITY...
WOODBURY...CREST...IMLAC...MOLENA...HILLTOP...LIFSEY SPRINGS...
CONCORD...MEANSVILLE...ZEBULON AND ZEBULON. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 4:30 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EDT THU APR 2 2009

GAZ070-071-020900-
430 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MONROE AND LAMAR
COUNTIES UNTIL 500 AM EDT...

AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN THE ROCK AND BARNESVILLE...MOVING EAST
NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MONROE AND LAMAR COUNTIES THROUGH 500 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE PIEDMONT...ALDORA...BARNESVILLE...
REDBONE...GOGGINS...BRENT...JOHNSTONVILLE...COLLIER...FORSYTH AND
PLANT SCHERER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:38 AM EDTSevere Thunderstorm WarningFFCBartow, Paulding, Polk37 min
Apr 2, 2:40 AM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Apr 2, 2:54 AM EDTSevere Thunderstorm WarningFFCJohnson, Washington, Wilkinson34 min
Apr 2, 2:56 AM EDTSevere Thunderstorm WarningFFCBartow28 min
Apr 2, 3:17 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 2, 4:05 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup40 min
Apr 2, 4:12 AM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Pike, Spalding26 min
Apr 2, 4:36 AM EDTSevere Thunderstorm WarningFFCLamar, Monroe24 min
Apr 2, 5:11 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam64 min
Apr 2, 7:38 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot37 min
Apr 2, 7:53 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs70 hr
Apr 2, 10:08 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart35 min
Apr 2, 10:43 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee35 hr
Apr 2, 10:43 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Apr 2, 10:55 AM EDTAreal Flood WarningFFCChattahoochee, Marion6 hr
Apr 2, 10:57 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson43 hr
Apr 2, 12:29 PM EDTAreal Flood WarningFFCCrisp, Dooly, Sumter24 hr
Apr 2, 12:57 PM EDTRiver Flood WarningFFCJefferson17 hr
Apr 2, 2:20 PM EDTAreal Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler24 hr
Apr 2, 4:22 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more24 hr
Apr 2, 4:51 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter19 hr
Apr 2, 4:51 PM EDTRiver Flood WarningFFCMontgomery, Telfair, Wheeler14 days
Apr 2, 5:08 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Jones, Monroe, Upson19 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.